Alert archive / Utah / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 12, 2010, 10:48 AM MDT for Emery County, Wayne County, Utah. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2010, 10:48 AM MDT (16:48 UTC)
- Expired
- Jun 12, 2010, 11:15 AM MDT
- In force
- 27 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Emery County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 216 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:45 AM MDT, 7 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 3:45 AM MDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 AM MDT SAT JUN 12 2010 .SYNOPSIS...A COOL AND MOIST PACIFIC SYSTEM WILL CONTINUE TO SLOWLY CROSS THE WESTERN UNITED STATES THIS WEEKEND. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA EARLY NEXT WEEK. && .DISCUSSION...A LARGE SCALE TROUGH WITH ATTENDANT LOW OVER THE FOUR CORNERS AREA WILL GRADUALLY SHIFT EASTWARD THROUGH THE WEEKEND. COPIOUS AMOUNTS OF MOISTURE PRESENT WITHIN THIS SYSTEM WILL BRING WIDESPREAD PRECIPITATION TO THE AREA TODAY INTO TONIGHT. EASTERLY FLOW ACROSS THE WASATCH MOUNTAINS WILL CAUSE GUSTY WINDS NEAR CANYON MOUTHS OF THE WASATCH FRONT AND THE CACHE VALLEY THIS MORNING. GUSTY WINDS ARE ALSO EXPECTED THIS MORNING ACROSS THE WASHINGTON COUNTY CANYONS. SEVERAL QUESTIONS LINGER WITH THIS FORECAST. FIRST AND FOREMOST...WILL FLOODING BE AN ISSUE ACROSS SEVERAL OF THE DRAINAGES OF NORTHERN UTAH. CURRENT RFC FORECASTS PUT BOTH CHALK CREEK ABOVE COALVILLE AND THE WEBER RIVER FROM THE UINTA MOUNTAINS TO ROCKPORT RESERVOIR NEAR FLOOD FLOW TONIGHT. FLOOD WATCHES ARE IN EFFECT FOR BOTH OF THESE WATERWAYS AS THE AMOUNT OF PRECIPITATION THAT FALLS ON THESE DRAINAGES WILL LARGELY IMPACT THE ACTUAL FLOW. PERSONS AND PROPERTY ALONG THESE DRAINAGES SHOULD BE PREPARED FOR POSSIBLE FLOOD FLOWS THROUGH SUNDAY. THE SECOND QUESTION IS THE TIMING OF PRECIPITATION TODAY AND TOMORROW. THERE IS NO SPECIFIC FEATURE TO FOCUS ON THIS MORNING INTO THIS AFTERNOON TO AID IN TRYING TO TIME PRECIPITATION OVER A PARTICULAR POINT. PREVIOUS SHIFT INCLUDED WIDESPREAD PRECIPITATION OVER JUST ABOUT THE ENTIRE CWA THROUGHOUT THE DAY AND INTO THE NIGHT. THIS TREND CONTINUED WITH THIS MORNINGS PACKAGE. AN UNSEASONABLY COOL AND MOIST DAY WILL BE THE RULE FOR TODAY ACROSS THE STATE. THE THIRD QUESTION INVOLVES A TROUGH MOVING ACROSS THE WEST THURSDAY INTO FRIDAY NEXT WEEK. MODELS HAVE BEEN RELATIVELY INCONSISTENT BOTH RUN TO RUN AND MODEL TO MODEL WITH THIS SYSTEM. THE 00Z EC KEEPS A RELATIVELY WEAK TROUGH AS ALMOST A BRUSH BY FOR THE CWA...WHILE THE GFS DEVELOPS A STRONG...DIGGING TROUGH ACROSS THE WESTERN UNITED STATES. THE RAMIFICATIONS TO THE FORECAST OF THE GFS SOLUTION VERSUS THE EC SOLUTION WOULD BE MASSIVE...WITH TEMPERATURE SIGNIFICANTLY BELOW NORMAL IF THE GFS WERE TO BE ACCURATE. DECIDED TO MODIFY THE CURRENT FORECAST VERY LITTLE AS THERE IS LITTLE CONFIDENCE IN EITHER SOLUTION AT THIS TIME. && .AVIATION...LIGHT WEST TO NORTHWEST WINDS ARE EXPECTED AT THE SLC TERMINAL THROUGH THE EARLY MORNING HOURS...WITH STRONGER NORTHWEST WINDS DEVELOPING AFTER 18-19Z. RAIN SHOWERS ARE EXPECTED TO END OR DECREASE SIGNIFICANTLY BEGINNING AROUND 11 OR 12Z...WITH CIGS LIKELY RISING ABOVE 6000FT AGL. SHOWERS ARE EXPECTED TO INCREASE AGAIN BY 17-19Z WITH CIGS LOWERING BELOW 6000FT...WITH A 10 PERCENT CHANCE OF MVFR CONDITIONS IN THE HEAVIER SHOWERS. && .FIRE WEATHER...A MOIST AIRMASS WILL SETTLE INTO THE AREA THROUGH THE WEEKEND AS A STORM SYSTEM CONTINUES TO IMPACT THE GREAT BASIN. THE STORM SYSTEM WILL FINALLY EXIT THE AREA ON MONDAY...MARKING THE BEGINNING OF A WARMING AND DRYING TREND. SOUTHERLY WINDS ARE EXPECTED TO INCREASE LATE TUESDAY INTO WEDNESDAY AS THE NEXT STORM SYSTEM APPROACHES THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR UTZ006-009. WY...NONE. && KRUSE/CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 5:26 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 526 AM MDT SAT JUN 12 2010 UTZ001>016-019>021-517-518-WYZ021-131130- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 526 AM MDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDESPREAD PRECIPITATION ACROSS THE AREA MAY CAUSE RIVERS AND STREAMS ACROSS NORTHERN UTAH TO RISE SLIGHTLY TODAY AND TONIGHT ALTHOUGH MOST ARE EXPECTED TO REMAIN BELOW FLOOD FLOW. THESE WATERWAYS WILL CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING WATERWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE UPPER LOW WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO MUCH OF THE OUTLOOK AREA SATURDAY THROUGH SUNDAY. TEMPERATURES WILL REMAIN 10 TO 20 DEGREES BELOW NORMAL. DRIER AND WARMER WEATHER IS EXPECTED FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:37 AM MDT | Flash Flood Watch | SLC | 11 hr | |
| Jun 12, 10:03 AM MDT | Wind Advisory | SLC | 6 hr | |
| Jun 12, 2:13 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 47 min |
| Jun 12, 5:34 PM MDT | Special Weather Statement | SLC | 41 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.